# SDR 2002FA0000269

- Difficulty date: February 16, 2002
- Submitted: February 27, 2002
- Operation: General aviation
- Aircraft: N731LJ
- Make and model: Cessna A188B
- Aircraft serial: 18802975T
- Engine: Cont IO240A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Spring
- Part number: 654441
- Condition: Failed
- Location: Cylinder
- Part time: 910 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, PERFORMED A COMPRESSION CHECK ON ALL ENGINE CYLINDERS.  TWO CYLINDERS FAILED THE CHECK LEAKING BY THE VALVES.  REMOVED CYLINDERS, DISASSEMBLED.  CHECKED VALVE SPRINGS INNER AND OUTER TENSION PER CONT OVERHAUL MANUAL USING A VALVE SPRING TESTER AND FOUND THAT THE INNER AND OUTER VALVE SPRINGS FAILED.  TOTAL TIME ON THESE SPRINGS 910 SINCE NEW.  REPLACED INNER AND OUTER VALVE SPRINGS WITH NEW SPRINGS AFTER CHECKING SPRING TENSIONS.
